Advances in Differential Equations

Weighted $L^q$-Helmholtz decompositions in infinite cylinders and in infinite layers

Reinhard Farwig

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The aim of this paper is to present a new joint approach to the Helmholtz decomposition in infinite cylinders and in infinite layers $\Omega=\Sigma {\times} {\mathbb R}^k$ in the function space $L^q({\mathbb R}^k;L^r({\Sigma}))$ using even arbitrary Muckenhoupt weights with respect to $x'\in \Sigma\subset {\mathbb R}^{n-k}$ and, if possible, exponential weights with respect to $x''\in {\mathbb R}^k, \;1\leq k\leq n-1,\;n\geq 2.$ For $n=2$, we get the Helmholtz decomposition for a strip, for $n=3$ in an infinite cylinder or an infinite layer and for $n>3$ in some (non--physical) unbounded domains of cylinder or layer type. The proof based on a weak Neumann problem uses a partial Fourier transform and operator--valued multiplier functions, the ${\mathcal R}$--boundedness of the family of multiplier operators and an extrapolation property in weighted $L^q$--spaces.

Article information

Source
Adv. Differential Equations Volume 8, Number 3 (2003), 357-384.

Dates
First available in Project Euclid: 19 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355926858

Mathematical Reviews number (MathSciNet)
MR1948530

Zentralblatt MATH identifier
1038.35068

Subjects
Primary: 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10]
Secondary: 35J20: Variational methods for second-order elliptic equations 35J25: Boundary value problems for second-order elliptic equations 76D05: Navier-Stokes equations [See also 35Q30]

Citation

Farwig, Reinhard. Weighted $L^q$-Helmholtz decompositions in infinite cylinders and in infinite layers. Adv. Differential Equations 8 (2003), no. 3, 357--384. https://projecteuclid.org/euclid.ade/1355926858.


Export citation